Colorado, 2015

Winter Storm in Colorado, February 25 to 27, 2015

February 25 to 27, 2015 · NWS PUB · 8 events in 8 counties and zones

Upper level storm systems generated snow over sections of southern Colorado. Walsenburg (Huerfano County) and Wolf Creek Pass (Mineral County).

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Upper level storm systems generated snow over sections of southern Colorado. Snow totals over a prolonged period of time include 6 to 10 inches around Colorado Springs...Ellicott and Fountain (El Paso County)...Pueblo and Pueblo West (Pueblo County)...Canon City...Penrose and Texas Creek (Fremont County)...Walsenburg (Huerfano County) and Wolf Creek Pass (Mineral County). Twelve inches occurred across the higher elevations of the Sangre de Cristo Mountains and Wet Mountains and around Westcliffe (Custer County). Around 15 inches graced Rye...Colorado City and Beulah (Pueblo County) and Monarch Pass (Chaffee County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 25, 10:30 AM MST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 25, 10:30 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1030 AM MST WED FEB 25 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 535 AM MST WED FEB 25 2015

...SNOW RETURNS TO PORTIONS OF SOUTHERN COLORADO...

ACTIVE NORTHWEST FLOW OVER THE AREA WILL BRING ANOTHER ROUND OF SNOW
TO THE REGION.  A COUPLE SHORTWAVES WILL AFFECT THE AREA...ONE WITH
ITS ASSOC JET IS DROPPING INTO NORTHERN CO ATTM. THIS ONE IS ALREADY
PRODUCING SNOW ACROSS NORTHERN CO...WHICH WILL BE SHIFTING SOUTHWARD
INTO THE CENTRAL AND SOUTHWEST MTS THROUGH THE MORNING.
SECONDARY...STRONGER WAVE IS ALREADY UP ACROSS THE PACIFIC NORTHWEST
AND WILL BE DROPPING INTO NORTHWEST CO BY 00Z.  THIS IS THE ONE THAT
WILL BRING A HEAVIER ROUND OF SNOW TO THE SOUTHEAST MTS/ADJACENT
PLAINS LATE THIS AFTERNOON THROUGH TONIGHT.

VARIOUS HIGH RES MODELS START BREAKING OUT SNOW ACROSS THE PIKES
PEAK REGION AROUND 3 PM...THEN QUICKLY SPREAD THE SNOW SOUTHWARD
INTO THE REMAINDER OF THE SOUTHEAST MOUNTAINS AND ADJACENT I-25
CORRIDOR BY 4 TO 6 PM AS A COLD FRONT RACES SOUTHWARD SPREADING
NORTHEAST UPSLOPE FLOW INTO THE SOUTHEAST MOUNTAINS.  THERE A COUPLE
OF PARAMETERS THAT LOOK PRETTY FAVORABLE WITH THIS
SYSTEM...FIRST...LAPSE RATES LOOK FAIRLY STEEP...WHICH COULD AID IN
CONVECTIVE SNOW SHOWERS THIS AFTERNOON BEHIND THE FRONT THAT COULD
PUT DOWN A QUICK SEVERAL INCHES OF SNOW.  SECOND...MODEL SOUNDINGS
ARE DEEPLY SATURATED THROUGH THE FAVORABLE DENDRITIC GROWTH ZONE.
AND NORTHEAST UPSLOPE FLOW LOOKS FAIRLY HEALTHY WITH THIS
SYSTEM...AROUND 15 TO 25 KTS...THOUGH GFS LOOKS A LITTLE LIGHTER.
SOME CONCERNS WITH THIS SYSTEM WILL BE THE STRONG NORTHERLY
DOWNSLOPE FLOW OFF THE PALMER DIVIDE...AND THE SHORT DURATION OF
UPPER LIFT AS THE SYSTEM DROPS FROM NORTHWEST TO SOUTHEAST ACROSS
THE AREA PRETTY QUICKLY THIS EVENING.  HISTORY HAS SHOWN THAT OFTEN
THE SNOW COMES TO AN END MORE QUICKLY THAN MODELS SUGGEST AS DRIER
AIR WORKS IN BEHIND THE SYSTEM...AND THIS TENDS TO LIMIT SNOWFALL.
NAM12 LOOKS RATHER BULLISH WITH SOME OF THE MAXIMUM SNOWFALL TOTALS
THROUGH TONIGHT (UP TO 16 INCHES).  SUSPECT THAT NAM IS OVERDOING
THESE SNOW TOTALS...PROBABLY DUE TO SOME CONVECTIVE INFLUENCE. IN
COMPARING THE 4KM WITH THE 12 KM NAM...THE 4KM NAM IS LESS
WIDESPREAD WITH THE HIGHER QPFS...WHICH SEEMS MORE REASONABLE.
MEANWHILE GFS KEEPS SNOW TOTALS DOWN IN THE 10 INCH MAXIMUM RANGE
THROUGH TONIGHT.  GIVEN ALL THIS...GRIDS WON'T GO AS HEAVY HANDED AS
THE NAM12.  BUT WITH THIS EVENT CONTINUING INTO THURSDAY WITH LIGHT
SNOW...THEN ANOTHER WAVE OF AT LEAST SOME MODERATE SNOW...IT DOESN'T
TAKE MUCH FOR SNOW TOTALS TO RACK UP OVER THE 2 DAY EVENT (SEE LONG
TERM DISCUSSION BELOW).  THUS...WILL UPGRADE THE WATCHES TO WINTER
STORM WARNINGS FOR THE SOUTHEAST MOUNTAINS AND SOUTHERN I-25
CORRIDOR.  WILL TAKE PIKES PEAK AND NORTHERN EL PASO COUNTY TO
ADVISORIES FOR NOW AS SEVERAL HIGH RES MODELS...(NMM AND ARW)...KEEP
SNOWFALL AMOUNTS MORE IN THE 4 TO 6 INCH RANGE THROUGH TONIGHT.
CONFIDENCE IN THE HIGHER NAM12 TOTALS IS JUST NOT HIGH ENOUGH TO
UPGRADE TELLER TO A WARNING YET.  HOWEVER THIS WILL NEED TO BE
MONITORED IN FUTURE RUNS AS THERE IS SOME UNCERTAINTY UP THAT WAY.

THE SOUTHWEST AND CENTRAL MOUNTAINS WILL ALSO SEE A ROUND OF SNOW
FROM THIS...WITH THE CENTRAL MOUNTAINS FAIRING OKAY WITH THE AID OF
NORTHWEST OROGRAPHIC FLOW.  ONLY GETTING AROUND 2 TO 6 INCHES FOR
THE HIGHER ELEVATIONS OF CHAFFEE AND LAKE COUNTIES...WITH 1 TO 4 FOR
THE SOUTHWEST MOUNTAINS.  NORTHEAST UPSLOPE FLOW DOESN'T APPEAR TO
TURN EASTERLY FOR A LONG ENOUGH DURATION TO PRODUCE HEAVY SNOW FOR
THE UPPER ARKANSAS RIVER OF FREMONT COUNTY AND CENTRAL CHAFFEE
COUNTY.  SNOW TOTALS FOR THAT REGION STAY MORE IN THE 2 TO 4 INCH
RANGE.  AND FINALLY...THE SOUTHEAST PLAINS WILL SEE ANYWHERE FROM A
DUSTING TO UP TO 2 INCHES.  HOWEVER...WITH THE FRONT AND SNOW
EXPECTED TO SPREAD IN DURING THE EVENING COMMUTE...THERE IS THE
POTENTIAL FOR IMPACTS TO TRAVEL LATE THIS AFTERNOON AND EVENING FOR
THE COLORADO SPRINGS...PUEBLO...AND CANON CITY AREAS.  LATER SHIFTS
WILL MONITOR TRENDS AND MAKE ANY NECESSARY ADJUSTMENTS TO SNOW
TOTALS AND HEADLINES.  THOSE WITH TRAVEL PLANS TODAY NEED TO BE
PREPARED FOR THE RETURN OF WINTER WEATHER.  -KT

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 535 AM MST WED FEB 25 2015

NOT MANY LONGER TERM ADJUSTMENTS NEEDED AS AN UNSEASONABLY COOL
AND ACTIVE METEOROLOGICAL PATTERN IMPACTS THE MAJORITY OF THE
FORECAST DISTRICT INTO THE MIDDLE OF NEXT WEEK.

LATEST PV ANALYSIS...FORECAST MODEL SOUNDINGS AND COMPUTER
SIMULATIONS INDICATE THAT A GENERALLY UNSETTLED AND COOL
METEOROLOGICAL PATTERN WILL REMAIN OVER THE MAJORITY OF SOUTHERN
COLORADO FROM THURSDAY INTO NEXT WEDNESDAY.

INITIAL UPPER DISTURBANCES IN COMBINATION WITH UNSEASONABLY COOL
MOIST AIR DRIVEN BY 1040+ MB SURFACE HIGH SHIFTING FROM THE
DAKOTAS AT 00Z FRIDAY INTO ILLINOIS BY 12Z SATURDAY WILL ALLOW
ACCUMULATING SNOW TO CONTINUE OVER MANY LOCATIONS(ESPECIALLY OVER
HIGHER TERRAIN/MOUNTAINS AND SOUTHERN LOCATIONS) INTO LATE WEEK
AND WILL CONTINUE WITH WINTER WEATHER HIGHLIGHTS OVER THE SANGRE
DE CRISTO AND WET MOUNTAINS AS WELL AS THE SOUTHERN I-25 CORRIDOR
AND EASTERN LAS ANIMAS COUNTY UNTIL 12Z FRIDAY...ALTHOUGH THERE
COULD BE A DECREASE/BREAK IN ACCUMULATING SNOW OVER MANY
LOCATIONS AT TIMES THURSDAY BEFORE SNOW RAMPS UP AGAIN FROM LATER
THURSDAY INTO THURSDAY NIGHT.

NEXT POTENTIALLY STRONGER SYSTEM IS STILL EXPECTED TO IMPACT
PORTIONS OF THE FORECAST DISTRICT FROM FRIDAY NIGHT INTO MONDAY
MORNING WITH CONTINUED UNSETTLED CONDITIONS AS WELL AS BELOW
SEASONAL TEMPERATURES. AS DISCUSSED PREVIOUSLY...THIS STORM
SYSTEM WILL BE CAPABLE OF PRODUCING SNOW...HEAVY AT TIMES...TO THE
MAJORITY OF THE MOUNTAINS(ESPECIALLY THE SAN JUAN MOUNTAINS)
DURING THIS TIME-FRAME AS WELL AS SOUTHERN SECTIONS OF THE CWFA
ONCE AGAIN.

NEXT...AT THIS TIME...WEAKER STORM SYSTEM SHOULD THEN IMPACT
SOUTHERN COLORADO FROM NEXT TUESDAY INTO NEXT WEDNESDAY WITH
ANOTHER ROUND OF ACCUMULATING SNOW OVER MANY LOCATIONS.

BELOW SEASONAL LATE FEBRUARY TO EARLY MARCH MAXIMUM AND MINIMUM
TEMPERATURES ARE STILL ANTICIPATED DURING THE LONGER TERM WITH
COOLEST MAXIMUM TEMPERATURES EXPECTED THURSDAY AND FRIDAY...WHERE
MANY EASTERN LOCATIONS WILL STRUGGLE TO GET INTO THE 20S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 946 AM MST WED FEB 25 2015

KALS...VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THIS AFTERNOON.
SHOWERS WILL DEVELOP OVER THE MOUNTAINS AND SPREAD ACROSS THE SAN
LUIS VALLEY DURING THE EVENING HOURS. LIGHT SNOW WILL BE POSSIBLE
AT THE TERMINAL WITH REDUCED CIGS AND VIS. AROUND ONE INCH OF SNOW
ACCUMULATION IS POSSIBLE ON AREA RUNWAYS. PERIODS OF LIGHT SNOW
WILL LIKELY LINGER IN AND AROUND THE TERMINAL THROUGH THURSDAY
AFTERNOON.

KCOS...A COLD FRONT IS FORECAST TO DROP SOUTH ACROSS THE TERMINAL
BY 20Z THIS AFTERNOON WITH GUSTY NORTH WINDS TO 25 KTS BEHIND IT.
SNOW WILL QUICKLY FILL IN BEHIND THE FRONT WITH LOWERED CIGS AND
VIS. THE HEAVIEST SNOW IS EXPECTED THIS EVENING IN THE 01-03Z TIME
PERIOD. LIGHT SNOW WILL LIKELY PERSIST THROUGH THURSDAY AFTERNOON.
SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE POSSIBLE ON AREA RUNWAYS.

KPUB...VFR CONDITIONS EARLY THIS AFTERNOON. A COLD FRONT IS
FORECAST TO MOVE ACROSS THE TERMINAL BY 21Z WITH WINDS TURNING
NORTHEAST BEHIND IT. SHOWER ACTIVITY WILL DEVELOP BEHIND THE FRONT
WITH A RAIN/SNOW MIX TRANSITIONING TO ALL NOW BY 02Z. THE HEAVIEST
SNOWFALL IS EXPECTED FROM 02Z-04Z. LIGHT SNOW WILL PREVAIL INTO
THURSDAY AFTERNOON. AROUND 2 INCHES OF SNOW ACCUMULATIONS ARE
POSSIBLE ON AREA RUNWAYS.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM MST
THURSDAY FOR COZ081-082-084.

WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM MST
FRIDAY FOR COZ094.

WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 5 AM MST FRIDAY
FOR COZ072>075-079-080-087-088.

&&

AVIATION...MOZLEY
Hazardous weather outlook, Feb 25, 6:40 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
640 AM MST WED FEB 25 2015

COZ058>089-093>099-261345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
640 AM MST WED FEB 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL SPREAD FROM THE CENTRAL MOUNTAINS THIS MORNING...INTO THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS LATE THIS AFTERNOON THROUGH
TONIGHT AS A PACIFIC STORM SYSTEM MOVES IN FROM THE NORTHWEST.  THIS
WILL SEND A COLD FRONT THROUGH THE REGION TODAY WITH NORTHEAST
UPSLOPE WINDS DEVELOPING BEHIND THE FRONT LATE THIS AFTERNOON AND
EVENING.  THIS WILL FOCUS THE HEAVIER SNOWFALL ACROSS THE SOUTHEAST
MOUNTAINS AND ADJACENT INTERSTATE 25 CORRIDOR THROUGH TONIGHT.  THE
HEAVIEST ACCUMULATIONS ARE EXPECTED TO FALL ACROSS THE SANGRE DE
CRISTO AND WET MOUNTAINS WHERE 6 TO 12 INCHES CAN BE EXPECTED
THROUGH TONIGHT.  TELLER COUNTY COULD SEE 4 TO 8 INCHES OF
ACCUMULATION...WHILE NORTHERN EL PASO COUNTY AND THE SOUTHERN I-25
CORRIDOR OF HUERFANO AND LAS ANIMAS COUNTY COULD PICK UP 3 TO 6
INCHES.

ACROSS THE REMAINDER OF THE MOUNTAIN AREAS...SNOWFALL AMOUNTS OF 2 TO
6 INCHES CAN BE EXPECTED WITH THE HEAVIEST FALLING ON THE NORTHWEST
FACING SLOPES OF THE SAWATCH AND MOSQUITO RANGES.  THE REMAINDER OF
THE SOUTHEAST PLAINS WILL PICK UP BETWEEN 1 AND 3 INCHES...WITH UP
TO AN INCH POSSIBLE FOR THE SAN LUIS VALLEY.

CONDITIONS WILL BE DETERIORATING QUICKLY LATE THIS AFTERNOON THROUGH
THE EVENING HOURS ALONG THE I-25 CORRIDOR.  THIS WILL RESULT IN A
SLICK AND SNOWPACKED EVENING COMMUTE FOR SOME...PARTICULARLY ACROSS
THE PIKES PEAK REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT TUESDAY

AN ACTIVE METEOROLOGICAL PATTERN IS EXPECTED TO PRODUCE UNSETTLED
CONDITIONS OVER SOUTHERN COLORADO INTO THE WEEKEND WITH CONTINUED
ACCUMULATING SNOW...HEAVY AT TIMES...ESPECIALLY OVER HIGHER
TERRAIN LOCATIONS DURING THIS TIME-FRAME. IN ADDITION...A
REINFORCING SHOT OF COLD AIR...PRIMARILY OVER EASTERN
SECTIONS...IS PROJECTED TO GENERATE MUCH COOLER TEMPERATURES
INTO AT LEAST SATURDAY.

THE UPPER WEATHER PATTERN THEN SHIFTS OVER THE WEEKEND AS ANOTHER
UPPER STORM SYSTEM BRINGS SNOW...HEAVY AT TIMES...TO HIGHER
TERRAIN LOCATIONS...ESPECIALLY THE SAN JUAN MOUNTAINS...FROM
FRIDAY NIGHT INTO MONDAY MORNING. THEN...NEXT STORM
SYSTEM...CAPABLE OF PRODUCING AREAS OF ACCUMULATING SNOW IS
EXPECTED TO IMPACT SOUTHERN COLORADO FROM TUESDAY INTO NEXT
WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND
TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
February 25, 3:00 PM MST to February 27, 8:00 AM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Winter Storm, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
February 25, 5:00 PM MST to February 27, 8:00 AM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562577, 562579, 562580, 562582, 562584, 562586, 562587, 562589.